Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Infant with recurring red spots on the skin, has dry skin and dandruff. Cause and cure?

Hi, i have delivered a baby boy who is now 4 months old i have seen some red spots which comes n goes frequently on his skin n his skin is very very dry as well as he has got dandruff on his scalp i want to ask is it because of the medicen i was taking during pregnancy its susten 500mg i tried every medicen on his skin its not working the red spots comes n goes after 3 or 5 days
Asked On : Thu, 13 Dec 2012
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Susten is progesterone- which is a normal hormone needed to maintain pregnancy. Its given to prevent abortions. This drug will not cause any problems in your baby.

You must see a Pediatrician/ Dermatologist for proper diagnosis and treatment.

Generalised dry skin and red spots- may be Atopic Dermatitis- a type of allergic disorder of the skin.
If its atopic Dermatitis- You may apply cetaphil lotion on the affected areas. You may also use moisturizing soaps like oilatum than the drying ones.
For routine massage you may use coconut oil/ olive oil.
If lesions are persistent and excessively itchy, mild steroids will be needed.

For his dandruff, avoid applying oil on his scalp. Try using baby shampoo regularly. If he is not responding, he might need shampoos with ketoconazole- to be used twice a week for a month. But see a doctor before using it.

Hope my answer helps you.
Best wishes
Answered: Mon, 17 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor